Oklahoma, 2013Drought in Oklahoma, September 1 to 30, 2013
September 1 to 30, 2013 · NWS OUN · 39 events in 39 counties and zones
Rainfall ranged from somewhat below to somewhat above average during September in Oklahoma. The northern half of the state generally saw a marginal improvement in drought conditions, while the southern half saw marginal worsening with less rainfall.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall ranged from somewhat below to somewhat above average during September in Oklahoma. The northern half of the state generally saw a marginal improvement in drought conditions, while the southern half saw marginal worsening with less rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 9:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 9:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT SAT AUG 31 2013
.AVIATION...
01/06Z TAFS... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A
WEAK COLD FRONT WILL MOVE INTO THE REGION SUNDAY. ISOLATED SHRA/TSRA
WILL BE POSSIBLE...BUT PROBS TOO LOW AT ANY GIVEN SITE TO INCLUDE IN
THE TAF. WINDS BOTH AHEAD OF AND BEHIND THE FRONT ARE EXPECTED TO
REMAIN LIGHT.
&&
.PREV DISCUSSION... /ISSUED 955 PM CDT SAT AUG 31 2013/
.UPDATE...
THE FORECAST IS LARGELY ON TRACK...AND MADE ONLY MINOR ADJUSTMENTS
TO HOURLY TEMPS...DEWPOINTS...AND WINDS. EXPECT ANOTHER MILD NIGHT
WITH A FEW CLOUDS MOVING INTO NORTHERN AND WESTERN PORTIONS OF
OKLAHOMA.
&&
.PREV DISCUSSION... /ISSUED 607 PM CDT SAT AUG 31 2013/
AVIATION...
01/00Z TAFS...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. WEAK
COLD FRONT WILL MOVE INTO NW OK SUNDAY MORNING AND THEN CONTINUE SWD
THROUGH THE DAY SHIFTING WINDS TO THE N/NE. A FEW SHOWERS/TSRA
POSSIBLE IN VCNTY OF THE FRONT BUT CONFIDENCE IN COVERAGE AND
LOCATION IS TOO LOW TO INCLUDE IN TAF ATTM.
PREV DISCUSSION..,. /ISSUED 225 PM CDT SAT AUG 31 2013/
DISCUSSION...
VERY HOT CONDITIONS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TODAY
AND THIS WILL CONTINUE ACROSS PARTS OF THE AREA ON SUNDAY.
A WEAK COLD FRONT WILL APPROACH NORTHERN OKLAHOMA LATE TONIGHT
AND THEN MOVE SOUTH ACROSS OKLAHOMA INTO NORTH TEXAS SUNDAY AND
SUNDAY NIGHT. THIS FRONT WILL BRING SOME COOLER AND DRIER AIR INTO
THE AREA ALONG WITH A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS.
RAIN COULD BEGIN TO AFFECT NORTHWEST OKLAHOMA LATE TONIGHT WITH
THE BEST OPPORTUNITY COMING LATE TOMORROW INTO TOMORROW NIGHT
ACROSS THE SOUTHERN HALF OF OKLAHOMA INTO NORTH TEXAS. THERE WILL
BE SOME LINGERING PRECIP CHANCES ALONG THE RED RIVER ON MONDAY
WITH THE REMAINDER OF THE UPCOMING WEEK REMAINING DRY WITH A
CONTINUATION OF ABOVE NORMAL TEMPS. UPPER RIDGE WILL CONTINUE TO
DOMINATE THE WEATHER ACROSS THE SOUTHERN PLAINS INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 98 72 91 / 0 20 30 10
HOBART OK 74 100 72 94 / 0 20 30 20
WICHITA FALLS TX 74 103 73 95 / 0 20 40 30
GAGE OK 69 93 65 90 / 10 30 30 10
PONCA CITY OK 73 95 68 89 / 10 20 20 10
DURANT OK 75 101 73 96 / 10 10 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
84/02
Hazardous weather outlook, Aug 31, 5:15 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT AUG 31 2013
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
615 PM CDT SAT AUG 31 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A HOT AND STABLE AIRMASS WILL REMAIN IN PLACE OVER THE
AREA...PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY SEP 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS A COLD FRONT MOVES
INTO THE AREA. SEVERE WEATHER IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT WEATHER IS AGAIN EXPECTED ON SUNDAY... ESPECIALLY ACROSS SOUTHERN
OKLAHOMA AND NORTH TEXAS. A WEAK FRONT WILL BRING SOME RELIEF FROM
THE HEAT BY MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.
MAXWELL/AUSTINDrought, Alfalfa
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought continued through the month with persistent dry conditions.
Drought, Atoka
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Beckham
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
D2 (severe) drought existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.
Drought, Blaine
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought continued through the month with persistent dry conditions.
Drought, Bryan
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
D2 (severe) drought existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.
Drought, Caddo
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.
Drought, Carter
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Cleveland
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought continued through the month with persistent dry conditions.
Drought, Coal
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Coal forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.
Drought, Comanche
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Cotton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month with persistent dry conditions.
Drought, Custer
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
D2 (severe) drought existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.
Drought, Dewey
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
D1 (moderate) drought existed at the beginning of the month, but had improved slightly to D0 (abnormally dry) by the end of the month.
Drought, Ellis
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Garvin
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.
Drought, Grady
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought continued through the month with persistent dry conditions.
Drought, Greer
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month with persistent dry conditions.
Drought, Harmon
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month with persistent dry conditions.
Drought, Harper
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
D1 (moderate) drought existed at the beginning of the month, but had worsened slightly to D2 (severe) by the end of the month.
Drought, Hughes
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
No drought was present at the beginning of the month, but persistent dry conditions allowed the development of D0 (abnormally dry) drought by the end of the month.
Drought, Jackson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
D3 (extreme) drought existed at the beginning of the month, but had worsened to D4 (exceptional) drought by the end of the month.
Drought, Jefferson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
D1 (moderate) drought existed at the beginning of the month, but had worsened slightly to D2 (severe) by the end of the month.
Drought, Johnston
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Kiowa
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month with persistent dry conditions.
Drought, Lincoln
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
No drought was present at the beginning of the month, but persistent dry conditions allowed the development of D0 (abnormally dry) drought by the end of the month.
Drought, Love
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Major
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
D1 (moderate) drought existed at the beginning of the month, but had improved slightly to D0 (abnormally dry) by the end of the month.
Drought, Marshall
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, McClain
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought continued through the month with persistent dry conditions.
Drought, Murray
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Pontotoc
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.
Drought, Pottawatomie
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought continued through the month with persistent dry conditions.
Drought, Roger Mills
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
D2 (severe) drought existed at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.
Drought, Seminole
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
No drought was present at the beginning of the month, but persistent dry conditions allowed the development of D0 (abnormally dry) drought by the end of the month.
Drought, Stephens
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
D1 (moderate) drought continued through the month with persistent dry conditions.
Drought, Tillman
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued through the month with persistent dry conditions.
Drought, Washita
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month with persistent dry conditions.
Drought, Woods
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
D0 (abnormally dry) drought continued through the month with persistent dry conditions.
Drought, Woodward
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
D1 (moderate) drought existed at the beginning of the month, but had improved slightly to D0 (abnormally dry) by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2013$22 million · 8 events
- Damaging Winds and Lightning Strike in South Carolina, September 1, 20131 death · 50 kt wind · 3 events
- Wildfire in California, September 1 to 30, 2013$15 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2013$8.0 million · 3 events
- Flash Flooding in Nevada, September 1 to 4, 2013$1.0 million · 5 events
- Drought in Texas, September 1 to 30, 2013$114,000 · 39 events
- Flash Flooding in Arizona, September 1 to 4, 2013$532,000 · 5 events
- Tornado and Flash Flooding in Massachusetts, September 1, 2013$140,000 · EF0 · 10 events
- Hail and Damaging Winds in Arkansas, September 1, 2013$106,000 · 52 kt wind · 12 events
- Hail and Damaging Winds in Missouri, September 1, 2013$126,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flows in Utah, September 1 to 4, 2013$75,000 · 53 kt wind · 13 events
- Flash Flood and Lightning Strike in Rhode Island, September 1, 2013$102,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475563, 475564, 475565, 475566, 475567, 475568, 475569, 475570, 475571, 475572, 475573, 475574, 475575, 475576, 475577, 475578, 475579, 475580, 475581, 475582, 475583, 475584, 475585, 475587, 475588, 475589, 475590, 475591, 475592, 475593, 475594, 475595, 475596, 475597, 475598, 475599, 475600, 475601, 475602.